Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 99, NWS Lubbock, TX

November 7, 2011Childress County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Nov 7, 2011, 1:28 PM CST for Childress County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 7, 2011, 1:28 PM CST (19:28 UTC)
Expired
Nov 7, 2011, 2:00 PM CST
In force
32 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon

County Childress County, TX

The radar

The Altus AFB radar (KFDR), 106 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 7, 1:11 PM CSTTornado WatchSPC8 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 7.5 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2011-11-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2011-11-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 242 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1730 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
242 m²/s²
0-3 km storm-relative helicity
351 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

075 
WUUS54 KLUB 071928
SVRLUB
TXC075-072000-
/O.NEW.KLUB.SV.W.0099.111107T1928Z-111107T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
128 PM CST MON NOV 7 2011

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CHILDRESS COUNTY IN THE PANHANDLE OF TEXAS.

* UNTIL 200 PM CST

* AT 126 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL. 
  THIS STORM WAS LOCATED OVER CENTRAL CHILDRESS COUNTY...OR 14 MILES
  NORTHEAST OF CHILDRESS...AND MOVING NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE IMPACT MAINLY RURAL AREAS OF
  THE INDICATED COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8067451290.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST MONDAY EVENING FOR
THE FAR SOUTHEASTERN TEXAS PANHANDLE AND NORTHWEST TEXAS.

&&

LAT...LON 3474 9999 3458 10000 3452 10012 3462 10021
      3474 10018 3475 10007 3475 10000
TIME...MOT...LOC 1927Z 229DEG 28KT 3460 10011

$$

JORDAN
2 follow-up statements
267 
WWUS54 KLUB 071938
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
138 PM CST MON NOV 7 2011

TXC075-072000-
/O.CON.KLUB.SV.W.0099.000000T0000Z-111107T2000Z/
CHILDRESS TX-
138 PM CST MON NOV 7 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
CHILDRESS COUNTY UNTIL 200 PM CST...

AT 135 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM PRODUCING GOLF BALL SIZE HAIL.  THIS 
STORM WAS LOCATED 9 MILES SOUTHWEST OF HOLLIS...OR 19 MILES 
NORTHEAST OF CHILDRESS...MOVING NORTHEAST AT 30 MPH.  THIS STORM 
WILL MOVE OVER MAINLY RURAL PORTIONS OF CHILDRESS COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DAMAGING HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION...TAKE COVER IN A SUBSTANTIAL SHELTER. HEAVY RAINS
FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE
ROAD.

&&

LAT...LON 3474 9999 3458 10000 3457 10008 3466 10015
      3472 10011 3475 10007 3475 10000
TIME...MOT...LOC 1936Z 229DEG 28KT 3465 10004

$$

JORDAN
346 
WWUS54 KLUB 071954
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
154 PM CST MON NOV 7 2011

TXC075-072003-
/O.EXP.KLUB.SV.W.0099.000000T0000Z-111107T2000Z/
CHILDRESS TX-
154 PM CST MON NOV 7 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CHILDRESS COUNTY
WILL EXPIRE AT 200 PM CST...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY AND 
NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 9 PM CST.

LAT...LON 3474 9999 3458 10000 3457 10008 3466 10015
      3472 10011 3475 10007 3475 10000
TIME...MOT...LOC 1953Z 229DEG 28KT 3474 9992

$$

JORDAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 7, 11:51 AM CST, 1 hour 37 minutes earlier.

Area forecast discussion, Nov 7, 11:51 AM CST, 1 hour 37 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
1151 AM CST MON NOV 7 2011

.UPDATE...
18Z TAF DISCUSSION IS BELOW THIS SECTION. CONCERNING THE
CONVECTIVE POTENTIAL TODAY...IT STILL APPEARS THAT SEVERE
THUNDERSTORMS ARE INCREASINGLY POSSIBLE FOR AREAS OFF THE CAPROCK
LATE THIS AFTERNOON THROUGH TONIGHT. 17Z SURFACE ANALYSIS SHOWS
LOW 60 DEWPOINTS PUSHING NORTH AND SLIGHTLY WESTWARD UP TO THE
EDGE OF THE CAPROCK WITH THE DRYLINE STILL RESIDING OVER EASTERN
NEW MEXICO. LOW CLOUDS HAVE STARTED TO DISSIPATE AS DAYTIME MIXING
STARTS TO RAMP UP...HOWEVER LOW CLOUD COVERAGE IS STILL PRETTY
EXTENSIVE AND MAY LIMIT THE AMOUNT OF SURFACE HEATING THROUGH THE
DAY. WV SATELLITE IMAGERY SHOWS THE LOW CONTINUING TO MAKE
PROGRESS TO THE EAST AND WAS LOCATED OVER CENTRAL ARIZONA AS OF
17Z AS WELL. STARTING TO SEE SOME DRIER AIR WORK IN FROM THE
SOUTHWEST OVER THE BIG BEND AND THIS ALONG WITH INCREASING LIFT
AND LAPSE RATES AS THE LOW APPROACHES SHOULD HELP TO ERODE A WEAK
CAP OVER THE AREA BY THIS AFTERNOON.

LATEST RUNS OF THE RUC AND HRRR ARE NOW SHOWING THE DRYLINE HAVING
TROUBLE TIGHTENING UP AS EARLY AS THE NAM12 WAS SHOWING WHICH MAY
ALSO HELP HOLD OFF ON INITIATION UNTIL MUCH LATER THIS AFTERNOON
INTO TONIGHT. THE FLAVORS OF THE RUC DO SHOW HOWEVER THAT THE BEST
CHANCES FOR STORM DEVELOPMENT WILL BE ALONG AND EAST OF THE EDGE
OF THE CAPROCK. NAM12 BUFKIT SOUNDINGS FOR KCDS SHOW THE SOUNDINGS
BECOMES UNCAPPED BY 22Z/4PM WITH SBCAPE VALUES AROUND 2000 J/KG
AND AROUND 40-50 M/S 0-6KM SHEAR. NEEDLESS TO SAY...SEVERE WEATHER IS
LIKELY IF STORMS ARE ABLE TO INITIATE IN THIS ENVIRONMENT. THE
QUESTION RIGHT NOW IS HOW FAR SOUTHWEST ISOLATED STORMS COULD
DEVELOP. TAKING THE TEMPERATURE AND MOISTURE PROFILES FROM THE RUC
AND PLACING THEM AT THE JAYTON BUFR SOUNDING SITE...INSTABILITY
LEVELS JUMP BACK INTO THE 2000-2500 J/KG RANGE ALTHOUGH THE DEEP
LAYER SHEAR IS NOT QUITE AS STRONG. THIS MEANS THAT THERE MAY BE
A THREAT FOR SEVERE STORMS EARLIER ACROSS THE SOUTHERN ROLLING
PLAINS. WITH THE MAIN STORM SYSTEM STILL TO OUR WEST AND STRONGER
SOUTHWESTERLY WINDS STILL OVER SOUTH CENTRAL NEW MEXICO...DO NOT
EXPECT TO SEE A STRONG PUSH ON THE DRYLINE UNTIL MUCH LATER IN THE
DAY SO FEEL THE RUC HAS THE BEST HANDLE ON THE SITUATION SO FAR.
HOWEVER...WILL BE KEEPING A CLOSE EYE ON SURFACE OBS TO SEE HOW
CONDITIONS ARE EVOLVING THROUGH THE AFTERNOON.

WILL GET A QUICK UPDATE OUT TO PULL MENTION OF SEVERE STORMS BACK
ALONG THE EDGE OF THE CAPROCK INTO THE SOUTHERN ROLLING PLAINS...
PROBABLY AS FAR BACK WEST AS THE EDGE OF THE CAPROCK AND PUT
POST...SPUR...AND ROARING SPRINGS BACK INTO THE SEVERE THREAT FOR
THIS AFTERNOON. WILL ALSO UPDATE WINDS AND DEWPOINTS FOR THIS
AFTERNOON WITH THE LATEST RUC GUIDANCE WHICH WILL BETTER REFLECT
THE EXPECTED POSITION OF THE DRYLINE. REST OF THE FIELDS FOR TODAY
APPEAR TO BE IN PRETTY GOOD SHAPE.

JORDAN

&&

.AVIATION...
18Z TAFS REFLECT IMPROVING CONDITIONS INTO THE MVFR/VFR RANGE THIS
AFTERNOON. VFR CONDITIONS ARE EXPECTED THROUGH THIS TAF CYCLE AT
KLBB. KCDS HOWEVER HAS AN INCREASING CHANCE OF SEEING
THUNDERSTORMS FOR A GOOD PART OF THIS AFTERNOON INTO TONIGHT...A
FEW OF WHICH WILL BE SEVERE. EXPECT TO SEE MVFR CEILINGS DEVELOP
WITH THE POSSIBILITY OF IFR UNDER ANY STORMS THAT DEVELOP. TIMING
REMAINS HIGHLY UNCERTAIN BUT FEEL THAT STORMS SHOULD HAVE PUSHED
EAST OF KCDS BY EARLY TUESDAY MORNING. WEST WINDS WILL THEN
INCREASE THROUGH THE DAY ON TUESDAY WITH VFR CONDITIONS EXPECTED.

JORDAN

&&

.PREV DISCUSSION... /ISSUED 524 AM CST MON NOV 7 2011/

AVIATION...
WARM FRONT HAS PUSHED NORTH OF KLBB AND EXTENDS TO THE VICINITY OF
KLBB. CEILINGS ARE GOING TO BE TRICKY THROUGH MID MORNING.
GUIDANCE SUGGEST CIGS LOWERING TO IFR LEVELS AND PERHAPS LIFR AS
MOISTURE RAPIDLY INCREASES. HOWEVER...THUS FAR AM NOT SEEING
INDICATIONS OF SUCH A LOW DECK UPSTREAM TO OUR SOUTH AND WILL
THEREFORE THE FORECAST WILL HOLD ON THE OPTIMISTIC SIDE. DRYLINE
WILL RAPIDLY PUNCH EASTWARD AND SHOULD CLEAR KLBB BY 18Z ALONG
WITH BREEZY CONDITIONS. HOWEVER...THREAT FOR THUNDERSTORMS WILL
INCREASE AT KCDS AND REMAIN MUCH OF THE EVENING BEFORE AN UPPER
LEVEL STORM SYSTEM PUSHES EVERYTHING EAST OF THE REGION WITH VFR
CONDITIONS IN ITS WAKE.

PREV DISCUSSION... /ISSUED 432 AM CST MON NOV 7 2011/

SHORT TERM...
AS OF ABOUT 3AM...UPPER LEVEL TROUGH AXIS WAS DIGGING OVER WESTERN AZ
WITH POTENTIAL FOR BRIEF CLOSED LOW AS IT PASSES JUST SOUTH OF THE
FOUR CORNERS THIS EVENING AND EJECTS TO OUR NORTH TUESDAY MORNING.
A LEAD IMPULSE OF ENERGY IS EVIDENT ON IR IMAGERY AND SUPPORTED
WELL IN H3 RH PLOTS IN THE GFS AND ECM. AT THE SURFACE...WARM
FRONT WAS LOCATED FROM ROUGHLY MARFA TO BIG SPRING TO SEYMOUR WITH
STRATUS FORMING IN ITS VICINITY. TO OUR NORTH...WHAT IS LEFT OF A
COLD FRONT STRETCHES FROM NORTH CENTRAL OKLAHOMA TO SOUTHEASTERN
COLORADO. 305K ISENTROPIC ANALYSIS REVEALS OPTIMAL ASCENT OVER
MUCH OF THE CWA SHIFTING FURTHER EAST AND BECOMING LESS FAVORABLE
BY LUNCHTIME. EXPECT STRATUS TO SURGE NORTHWARD AND OVERSPREAD
MUCH OF THE EASTERN 2/3RDS OF THE CWFA BY SUNRISE AHEAD OF THE
AFOREMENTIONED LEAD WAVE.

THIS LEAD WAVE...ASSOCIATED WITH THE RIGHT REAR QUADRANT OF UPPER
LEVEL JETSTREAK... WILL QUICKLY PASS OVERHEAD LATE THIS MORNING.  IT
IS POSSIBLE...THOUGH LOOKING LESS FAVORABLE...THAT THIS EXTRA LIFT
COULD EXPAND THE CONVECTION...CURRENTLY OVER THE RED RIVER VALLEY
NEAR SPS...WESTWARD INTO OUR EASTERN ZONES AND THIS WILL HAVE TO BE
CLOSELY MONITORED. GIVEN THE OVERSPREADING OF THE UPPER LEVEL
SUPPORT OVER THE FAVORABLE REGION OF ISENTROPIC ASCENT...WOULD NOT
BE SURPRISED TO SEE A FEW SHOWERS FORM LATER THIS MORNING IN THE
CENTRAL AND EAST.

DRYLINE WILL QUICKLY MOVE EASTWARD THIS MORNING TO NEAR THE I27
CORRIDOR BY 18Z BULGING TOWARD CHILDRESS BY 00Z THENCE TRAILING SSW
REMAINING EAST OF THE CAPROCK ESCARPMENT THOUGH THERE IS SOME
UNCERTAINTY REGARDING JUST HOW FAR EAST THE DRYLINE WILL MIX DURING
THE DAY. GIVEN THE LATE ARRIVAL OF THE MAIN UPPER LEVEL
LIFT...SUSPECT THAT THE DRYLINE WILL NOT BE IN A HURRY TO PUSH TOO
FAR EASTWARD QUICKLY.  THE DRYLINE WILL CONTINUE TO TIGHTEN INTO THE
LATE AFTERNOON AND EARLY EVENING AS MAIN STORM SYSTEM APPROACHES.
SOUTHERLY WINDS EAST OF THE DRYLINE WILL BE SOMEWHAT BREEZY THIS
AFTERNOON IN THE ROLLING PLAINS.  BY 06Z OR SO THIS EVENING...UPPER
LEVEL SUPPORT FROM MAIN SYSTEM FINALLY PUSHES INTO WEST TEXAS WHICH
DRIVES CONCERTED PUSH OF THE DRYLINE INTO NORTH TEXAS BY SUNRISE
TUESDAY.

INSOFAR AS EVOLUTION THIS AFTERNOON GOES...SBCAPE WILL BE MAXIMIZED
JUST EAST OF THE DRYLINE ALONG THETA-E RIDGE THUS WITH THE BEST
CHANCE OF SEVERE TODAY AND TONIGHT ACROSS THE ROLLING
PLAINS/SOUTHEASTERN PANHANDLE WHERE CAPE VALUES BETWEEN 2000 AND
2500 J/KG SHOULD EXIST BY MID AFTERNOON.  THE INITIAL AREA OF
CONCERN WILL BE ALONG LEADING NOSE OF DRYLINE BULGE WHICH WOULD
PLACE IT UP NEAR THE CHILDRESS AREA THIS AFTERNOON.  THIS SEEMS TO
BE THE MOST LIKELY AREA FOR INITIATION BETWEEN 20Z AND 22Z.  WE
COULD SEE SOME DISCRETE CELLS FORM ACROSS OUR NORTHEAST WHICH WILL
QUICKLY TRACK INTO SOUTHWEST OKLAHOMA AT 30 TO 40 KTS.  0-6KM BULK
SHEAR OF 50-60KT WILL BE PRESENT ACROSS ENTIRE CWFA DURING THE DAY
THEN INCREASING WITH THE APPROACH OF THE UPPER LEVEL SUPPORT TO NEAR
70KTS INTO THE EVENING.  OF MORE CONCERN FOR OUR AREA...HOWEVER IS 0-1KM
SHEAR WHICH WILL RAMP UP RAPIDLY TO NEAR 30 KTS AFTER SUNSET ACROSS
THE EASTERN ROLLING PLAINS ACCOMPANIED BY 0-1KM HELICITY IN EXCESS
OF 200M2/S2 SUGGESTING INCREASING THREAT OF NOCTURNAL TORNADOES IN
THE EASTERN ROLLING PLAINS ALONG WITH THE HAIL AND WIND THREAT.

LONG TERM...
THE APPROACHING MID/UPPER AIR SYSTEM THAT WILL INFLUENCE SOUTH
PLAIN/S WEATHER TODAY WILL EJECT EASTWARD OVER WEST TEXAS TUESDAY.
AS IT DOES...SURFACE WINDS WILL VEER IN THE WAKE OF A DIFFUSE
FRONTAL PASSAGE. WITH DOWNSLOPE NORTHWESTERLY BREEZES 15-25 MPH
AND DRIER AIR...FIRE WEATHER CONDITIONS MAY BRIEFLY BECOME
ELEVATED OVER THE SOUTHERN SOUTH PLAINS AROUND MIDDAY...BUT COLD
AIR ADVECTION/RELATIVE COOLER TEMPERATURES SHOULD PRECLUDE A LEGIT
FIRE THREAT.

THE PERIPHERY OF A 1030+MB NORTHWEST PAC AIRMASS WILL EDGE
SOUTHWARD OVER THE SOUTHERN PLAINS BY EARLY WEDNESDAY. THIS WILL
RESULT IN COLD/FREEZING TEMPERATURES OVER MUCH OF THE HIGH PLAINS...
FOLLOWED BY SUB-SEASONAL DAYTIME TEMPERATURES. RATHER BENIGN
WEATHER IS THEN EXPECTED TO PERSIST THROUGHOUT MUCH OF THE WEEK.
THIS AS LINGERING CYCLONIC CURVATURE WITHIN DRY NORTHWEST FLOW
GRADUALLY TRANSITIONS TOWARD LOW AMPLITUDE RIDGING THROUGH THE
REMAINDER OF THE WORK WEEK. SAID RIDGE WILL FLATTEN/TRANSLATE EAST
BY THE WEEKEND...HOWEVER...AND GIVE WAY TO RENEWED SOUTHWESTERLY
FLOW ALOFT. UNSETTLED WEATHER MAY RE-ENTER THE FORECAST BY LATE
WEEKEND/EARLY NEXT WEEKEND...BUT PREDICTABILITY IS LOW ATTM.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        66  31  51  27  51 /  20  10  10   0   0
TULIA         70  37  53  28  53 /  40  20  10  10   0
PLAINVIEW     70  38  56  28  53 /  30  20  10   0   0
LEVELLAND     70  37  57  28  53 /  20  10  10   0   0
LUBBOCK       72  39  60  29  54 /  30  20  10   0   0
DENVER CITY   71  36  59  30  54 /  10  10  10   0   0
BROWNFIELD    72  37  60  30  54 /  20  10  10   0   0
CHILDRESS     72  47  63  32  58 /  70  60  10  10   0
SPUR          78  46  64  33  56 /  50  50  10   0   0
ASPERMONT     79  50  69  34  57 /  60  60  10   0   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

99/99/99
Hazardous weather outlook, Nov 7, 11:17 AM CST, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
1117 AM CST MON NOV 7 2011

TXZ021>044-081730-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1117 AM CST MON NOV 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

CONVECTIVE

SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG AND EAST OF THE
INTERSTATE 27 CORRIDOR...OR GENERALLY OVER THE ROLLING PLAINS. A
FEW DISCRETE SUPERCELLS MAY FORM ALONG THE DRYLINE ACROSS THE
SOUTHEASTERN TEXAS PANHANDLE AND NORTHERN ROLLING PLAINS BEFORE
DEVELOPING INTO A SQUALL LINE. LARGE HAIL...DAMAGING WINDS...AND
AN INCREASING RISK OF TORNADOES WILL BE THE PRIMARY THREATS.

ISOLATED STORMS ARE EXPECTED TO DEVELOP BY THIS AFTERNOON ACROSS
THE NORTHERN ROLLING PLAINS AND A FEW OF THESE COULD BECOME
SUPERCELLS. THESE STORMS WILL MOVE OFF TO THE NORTHEAST WHILE
ADDITIONAL STORMS WILL DEVELOP SOUTHWARD ALONG THE DRYLINE THROUGH
TONIGHT. AS COVERAGE INCREASES SOUTHWARD...STORMS WILL LIKELY
ORGANIZE INTO A SQUALL LINE BETWEEN 8 PM AND MIDNIGHT WITH THE
LINE DEVELOPING INTO THE SOUTHERN ROLLING PLAINS. ALL THUNDERSTORM
ACTIVITY SHOULD PUSH EAST OF THE AREA EARLY TUESDAY MORNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE REQUIRED LATER TODAY AND THIS
EVENING...ESPECIALLY OVER THE EXTREME SOUTHEASTERN TEXAS PANHANDLE
INTO THE ROLLING PLAINS.

JORDAN

In the hours before

Special weather statement, Nov 7, 12:54 PM CST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1254 PM CST MON NOV 7 2011

TXZ026-071930-
CHILDRESS-
1254 PM CST MON NOV 7 2011

...SIGNIFICANT WEATHER ADVISORY FOR CHILDRESS COUNTY...

AT 1252 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF CHILDRESS...MOVING
NORTHEAST AT 35 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS SPEEDS UP TO 40 MPH...FREQUENT
CLOUD TO GROUND LIGHTNING...AND BRIEF DOWNPOURS...ARE POSSIBLE WITH
THIS STORM.

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

JORDAN

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 7, 4:55 PM CSTSevere Thunderstorm WarningLUBChildress35 min

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.